Alert archive / Colorado / Frost Advisories in 2007

Frost Advisory 2, NWS Denver/Boulder, CO

October 7, 200716 counties in Colorado

NWS Denver/Boulder, CO issued this frost advisory at Oct 7, 2007, 3:48 PM MDT for 16 counties in Colorado. It took effect at Oct 8, 2007, 3:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2007, 3:48 PM MDT (21:48 UTC)
In effect from
Oct 8, 2007, 3:00 AM MDT
Expired
Oct 8, 2007, 8:00 AM MDT
In force
5 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 072148
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
348 PM MDT SUN OCT 7 2007


COZ038>040-042>045-047>051-080600-
/O.NEW.KBOU.FR.Y.0002.071008T0900Z-071008T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...FORDER...KARVAL...KUTCH...PUNKIN CENTER...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
348 PM MDT SUN OCT 7 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY. 

CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES ACROSS
THE PLAINS TO DROP INTO THE MID 30S AFTER MIDNIGHT. THIS WILL
RESULT IN THE DEVELOPMENT OF FROST...PARTICULARLY IN LOW LYING AREAS.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. MOVE THEM INDOORS IF
POSSIBLE...OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS.

$$
LESZCYNSKI
3 follow-up statements
000 
WWUS75 KBOU 080427
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1027 PM MDT SUN OCT 7 2007

COZ038>040-042>045-047>051-081400-
/O.CON.KBOU.FR.Y.0002.071008T0900Z-071008T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...FORDER...KARVAL...KUTCH...PUNKIN CENTER...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1027 PM MDT SUN OCT 7 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY. 

CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES ACROSS
THE PLAINS TO DROP INTO THE MID 30S AFTER MIDNIGHT. THIS WILL
RESULT IN THE DEVELOPMENT OF FROST...PARTICULARLY IN LOW LYING
AREAS.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. MOVE THEM INDOORS IF
POSSIBLE...OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS.

$$
000 
WWUS75 KBOU 081358
NPWBOU

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE DENVER CO
758 AM MDT MON OCT 8 2007

COZ038>040-042>045-047>051-081500-
/O.EXP.KBOU.FR.Y.0002.000000T0000Z-071008T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...FORDER...KARVAL...KUTCH...PUNKIN CENTER...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
758 AM MDT MON OCT 8 2007

...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING. 

OVERNIGHT TEMPERATURES DROPPED TO NEAR TO SLIGHTLY BELOW FREEZING
AND MANY LOCATIONS EXPERIENCED FROST. TEMPERATURES ARE NOW
CLIMBING ABOVE FREEZING THEREFORE...THE FROST ADVISORY WILL BE
ALLOWED TO EXPIRE AT 8 AM.

TEMPERATURES WILL DROP INTO THE 30S AGAIN TONIGHT. HOWEVER...
TEMPERATURES WILL BE A FEW DEGREES WARMER TONIGHT AND WIDESPREAD
FROST IS NOT EXPECTED.

$$
000 
WWUS75 KBOU 081402
NPWBOU

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE DENVER CO
801 AM MDT MON OCT 8 2007

COZ038>040-042>045-047>051-081515-
/O.EXP.KBOU.FR.Y.0002.000000T0000Z-071008T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...FORDER...KARVAL...KUTCH...PUNKIN CENTER...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
801 AM MDT MON OCT 8 2007

...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING. 

OVERNIGHT TEMPERATURES DROPPED TO NEAR TO SLIGHTLY BELOW FREEZING
AND MANY LOCATIONS EXPERIENCED FROST. TEMPERATURES ARE NOW
CLIMBING ABOVE FREEZING THEREFORE...THE FROST ADVISORY WILL BE
ALLOWED TO EXPIRE AT 8 AM.

TEMPERATURES WILL DROP INTO THE 30S AGAIN TONIGHT. HOWEVER...
TEMPERATURES WILL BE A FEW DEGREES WARMER TONIGHT AND WIDESPREAD
FROST IS NOT EXPECTED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Oct 7, 2:55 PM MDT, 53 minutes earlier.

Area forecast discussion, Oct 7, 2:55 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
255 PM MDT SUN OCT 7 2007

.SHORT TERM...UPPER TROUGH CURRENTLY SLIDING ACROSS WYOMING...WITH
BOTTOM OF TROUGH OVER NORTHERN COLORADO. THERE IS ENOUGH QG ASCENT
AND INSTABILITY ASSOCIATED WITH TROUGH...WHICH IS PRODUCING A FEW
SHOWERS OVER CWA. MODELS SHOW TROUGH TO BE EAST OF CWA BY
MIDNIGHT...WITH STRONG SUBSIDENCE IN ITS WAKE. CURRENT TIMING OF
PRECIPITATION ENDING BY MIDNIGHT WITH SKIES CLEARING STILL LOOKING
REASONABLE. CONCERN TONIGHT IS HOW LOW MINS WILL GET ACROSS PLAINS.
LATEST GUIDANCE SUGGEST MINS WILL REACH THE LOW TO MID 30S...AND
BASED ON CURRENT TEMPS/DEWPOINTS...THIS LOOKING REASONABLE. IT
APPEARS THAT TEMPERATURES WILL STAY ABOVE FREEZING...SO WONT ISSUE
FREEZE WARNING. BUT FROST ADVISORY IS WARRANTED AS MOST AREAS HAVE
NOT HAD FROST DEVELOPMENT. WILL LEAVE OUT PALMER DIVIDE (ZNS
41 AND 47) AS MOST LOCATIONS IN THIS AREA HAVE REPORTED FREEZING
CONDITIONS. ELSEWHERE...WESTERLY FLOW ALOFT INCREASES BEHIND
TROUGH...WITH CROSS MOUNTAIN FLOW AROUND 40 KTS AFTER 06Z. CROSS
SECTIONS SHOW A WEAK MOUNTAIN WAVE OVERNIGHT...BUT NOT STRONG ENOUGH
FOR ANY WIND HILIGHTS. WILL ADD A BIT MORE WIND TO THE GRIDS. ON
MONDAY...UPPER LEVEL RIDGE AXIS SHIFTS ACROSS STATE...WITH DRY
AIRMASS IN PLACE. FLOW ALOFT WEAKENS BY 18Z...SHOULD SEE A MARKED
DECREASE IN WIND SPEEDS AS A RESULT. TEMPERATURE AND THICKNESS PROGS
SUGGEST A 4-6 DEGREE CELSIUS WARMUP FROM TODAYS READINGS. THIS
EQUATES TO HIGHS IN THE 70S ACROSS PLAINS...IN LINE WITH GUIDANCE.
CURRENT TEMPERATURE GRIDS SEEM ON TRACK...NO CHANGES NEEDED AT THIS
TIME.

.LONG TERM... A GENERALLY DRY AND MILD WEEK ON TAP ACROSS THE CWA AS
RIDGING ALOFT BUILDS ACROSS THE REGION. RIDGE AXIS SHIFTS EAST ON
TUESDAY AS SOME MSTR TRIES TO RETURN...RIDING THE SW FLOW. AT THIS
TIME DOESNT APPEAR LIKE ENOUGH MSTR TO EVEN WARRANT AN ISOLD POP IN
THE MTNS. THE NEXT TROF LIFTS WELL NORTH OF COLORADO AND ACROSS THE
NRN TIER ON LATE WED/THU. THE RIDGE FLATTENS WITH A WEAK FRONT AND A
BIT COOLER TEMPS LATER IN THE WEEK BUT NO PRECIP. THE NEXT CHANCE OF
PRECIP WILL COME LATER SUN-MON BUT LONG RANGE MODELS STILL QUITE A
VARIED IN SOLUTIONS AND WILL LEAVE DRY FOR NOW.

&&

.AVIATION...VFR CONDITIONS EXPECTED TONIGHT THROUGH MONDAY. A FEW
LIGHT RAIN SHOWERS POSSIBE THIS EVENING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...FROST ADVISORY TONIGHT 09Z-14Z
FOR NORTHEAST PLAINS EXCEPT PALMER DIVIDE..ZNS 38>40..42-45..48>51.

&&

DL/S-E
Hazardous weather outlook, Oct 7, 10:44 AM MDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1044 AM MDT SUN OCT 07 2007

COZ030>051-081200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1044 AM MDT SUN OCT 07 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED LIGHT RAIN SHOWERS ARE EXPECTED TODAY...WITH SCATTERED SNOW
SHOWERS POSSIBLE IN THE HIGHER MOUNTAINS. LITTLE OR NO SNOW
ACCUMULATION IS EXPECTED. THE SHOWERS WILL END WITH CLOUDS
DIMINISHING FROM WEST TO EAST DURING THE LATE AFTERNOON AND EVENING
AS AN UPPER LEVEL TROUGH MOVES ACROSS COLORADO.

CLEARING SKIES AND LIGHT WINDS OVERNIGHT WILL ALLOW TEMPERATURES TO
DROP INTO THE 30S ACROSS THE PLAINS. THIS COULD RESULT IN THE
DEVELOPMENT OF FROST OVER MUCH OF THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D-L/SWE

Nearby

Frost Advisories in Colorado, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.